Alert archive / Alabama / Tornado Warnings in 2007

Tornado Warning 135, NWS Birmingham, AL

October 18, 2007Marion County, Alabama

NWS Birmingham, AL issued this tornado warning at Oct 18, 2007, 1:38 PM CDT for Marion County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2007, 1:38 PM CDT (18:38 UTC)
Expired
Oct 18, 2007, 2:30 PM CDT
In force
52 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Marion County, AL

The radar

The Columbus AFB radar (KGWX), 53 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 1:31 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 181839
TORBMX
ALC093-181930-
/O.NEW.KBMX.TO.W.0135.071018T1838Z-071018T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
138 PM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  MARION COUNTY IN NORTHWEST ALABAMA...

* UNTIL 230 PM CDT

* AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GUIN...OR 9
  MILES SOUTH OF HAMILTON...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  PINEY GROVE BY 145 PM CDT...
  BRINN AND 8 MILES SOUTHEAST OF TESSNER BY 150 PM CDT...
  6 MILES SOUTHEAST OF BEAR CREEK BY 155 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3429 8779 3430 8764 3409 8764 3399 8771
      3393 8786 3395 8793 3404 8794 3409 8802
TIME...MOT...LOC 1838Z 234DEG 30KT 3405 8788

$$


KSL
3 follow-up statements
000 
WWUS54 KBMX 181850
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT THU OCT 18 2007

ALC093-181930-
/O.CON.KBMX.TO.W.0135.000000T0000Z-071018T1930Z/
MARION AL-
150 PM CDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR MARION 
COUNTY...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PEA RIDGE...OR
ABOUT 9 MILES NORTHWEST OF WINFIELD...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  BRILLIANT BY 155 PM CDT...
  PINEY GROVE AND PEARCES MILL BY 200 PM CDT...
  BRINN BY 205 PM CDT...
  8 MILES SOUTHEAST OF TESSNER BY 210 PM CDT...
  6 MILES SOUTHEAST OF BEAR CREEK BY 215 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN ALABAMA.

LAT...LON 3429 8779 3430 8764 3409 8764 3399 8771
      3393 8786 3395 8793 3404 8794 3409 8802
TIME...MOT...LOC 1850Z 229DEG 32KT 3404 8787

$$

KSL
000 
WWUS54 KBMX 181903
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
203 PM CDT THU OCT 18 2007

ALC093-181930-
/O.CON.KBMX.TO.W.0135.000000T0000Z-071018T1930Z/
MARION AL-
203 PM CDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EASTERN
MARION COUNTY...

AT 200 PM CDT...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR PEA RIDGE...OR ABOUT 8 MILES SOUTHEAST OF HAMILTON...MOVING
NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  PEARCES MILL BY 210 PM CDT...
  PEARCES MILL AND PINEY GROVE BY 215 PM CDT...
  BRINN BY 220 PM CDT...
  BEAR CREEK AND 6 MILES SOUTHEAST OF TESSNER BY 230 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN ALABAMA.

LAT...LON 3429 8779 3430 8764 3409 8764 3403 8771
      3400 8784 3398 8790 3404 8794 3408 8799
TIME...MOT...LOC 1903Z 227DEG 28KT 3406 8789

$$

KSL
000 
WWUS54 KBMX 181912
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
212 PM CDT THU OCT 18 2007

ALC093-181930-
/O.CON.KBMX.TO.W.0135.000000T0000Z-071018T1930Z/
MARION AL-
212 PM CDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EASTERN
MARION COUNTY...

AT 208 PM CDT...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR PEA RIDGE...OR ABOUT 9 MILES SOUTHEAST OF HAMILTON...MOVING
NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  BRINN BY 220 PM CDT...
  6 MILES SOUTHEAST OF TESSNER BY 225 PM CDT...
  BEAR CREEK BY 230 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN ALABAMA.

LAT...LON 3429 8779 3430 8764 3409 8764 3409 8765
      3405 8771 3401 8783 3401 8789 3404 8794
      3410 8795
TIME...MOT...LOC 1912Z 227DEG 28KT 3411 8782

$$
KSL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 18, 12:30 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 18, 12:30 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT THU OCT 18 2007

.UPDATE...AVIATION DISCUSSION

LOOKING UPSTREAM TEMPERATURES ARE NOW NEAR 80 DEGREES IN CENTRAL
MISSISSIPPI AND WE ARE STARTING TO SEE THE FIRST LIGHTNING STRIKES.
DRIER AIR WORKING IN ACROSS THE AREA IS LEADING TO LESS CLOUD COVER
ACROSS WESTERN ALABAMA.  THIS TREND WILL SHIFT EASTWARD AND ALLOW
TEMPERATURES TO APPROACH 80 DEGREES BY MIDDAY.  FEEL LIKE TRENDS IN
CENTRAL MISSISSIPPI WILL BE A GOOD INDICATION OF WHAT WEST CENTRAL
ALABAMA WILL EXPERIENCE A COUPLE OF HOURS LATER.  AFTERNOON
INSTABILITY WHERE THE MORE SIGNIFICANT WARMING OCCURS WILL TOP OUT
AROUND -4 LI AND CAPE IN THE 1000 TO 1300 RANGE.  ALSO WITH 0-3 KM
SRH NEAR 200 M/S STILL A BIT CONCERNED THAT ANY STORMS THAT DO
DEVELOP COULD BEGIN TO ROTATE.  SEVERE THREAT SHOULD BE A BIT LESS
IN EASTERN ALABAMA WHERE INSTABILITY WILL BE LIMITED BY CLOUD
COVER.    OVERNIGHT...ANY SEVERE STORMS SHOULD BE LARGELY CONFINED
TO NEAR OR ALONG THE FRONT.  MORE TO COME ON THE OVERNIGHT FORECAST.

12/SIRMON

&&

.DISCUSSION...

PREVIOUS DISCUSSION

ACTIVE 24 HOURS OF WEATHER AHEAD OF US...WITH MAIN CONCERN BEING
POTENTIAL FOR STRONG TO SEVERE WEATHER.

MODELS IN GOOD AGREEMENT WITH MAIN FEATURES...BUT OF COURSE THE
DEVIL IS IN THE DETAILS. STRONG...MOIST...SOUTHERLY FLOW OUT AHEAD
OF THE APPROACHING COLD FRONT WILL HELP PROVIDE AN ABUNDANT SUPPLY
OF POTENTIALLY UNSTABLE AIR.  A SERIES OF WEAK UPPER LEVEL
DISTURBANCES WELL OUT AHEAD OF THE FRONT WILL BRING WHAT LOOKS TO BE
AT LEAST 2 EPISODES OF SHOWERS/THUNDERSTORMS AHEAD OF THE FRONT. THE
FIRST WAVE IS CURRENTLY IN SOUTHWESTERN ALABAMA MOVING NORTHEASTWARD
AT ABOUT 30 MPH...AND SHOULD AFFECT SOUTHERN PORTIONS OF THE
FORECAST AREA...MGM/SEM/TOI...DURING THE MORNING COMMUTE HOURS.
THESE STORMS HAVE SHOWN SOME ROTATION...AND WHILE HEAVY RAIN LOOKS
TO BE THE MAIN CONCERN...THERE IS THE OUTSIDE SHOT OF A TORNADO
POSSIBLY IF ANY OF THE CELLS CAN DEVELOP DEEP SUSTAINED CONVECTION.
THIS WAVE WILL CONTINUE TO TRACK ACROSS PORTIONS EAST CENTRAL
ALABAMA...MAINLY EAST OF I-65 AND SOUTH OF I-20. LATER THIS MORNING
AND INTO THE AFTERNOON...WITH A JUICY WEDGE OF HIGH THETA-E AIR
ACROSS THE AREA...THE COMBINATION OF HEATING OF THE DAY DECENT SHEAR
SHOULD RESULT IN THUNDERSTORM DEVELOPMENT...AND THE CONCERNS OF
ISOLATED TORNADOES.

TONIGHT...TWO AREAS TO FOCUS ON...AS WAVE 2 RACES NORTHEASTWARD
ACROSS THE SOUTHEASTERN THIRD OR SO OF THE FORECAST AREA...AND THE
FRONT APPROACHES FROM THE WEST.  WITH THE LOSS OF DAYTIME HEATING...
BELIEVE THE THREAT FOR SEVERE WEATHER IN THE SOUTHEAST WILL DIMINISH
A BIT...ALTHOUGH STORMS WILL STILL TEND TO ROTATE. AS THE FRONT
APPROACHES NORTHWESTERN ALABAMA LATE TONIGHT...SEVERAL SEVERE
WEATHER INGREDIENTS/PARAMETERS WILL COME TOGETHER AHEAD OF THE
FRONT...WITH AMPLE INSTABILITY...GOOD LOW LEVEL JET AND RIGHT REAR
QUADRANT OF THE UPPER LEVEL JET.  WHILE DIRECTIONAL SHEAR IS A BIT
LACKING...STILL ENOUGH SPEED SHEAR TO SUPPORT SUPERCELLS AND
ISOLATED TORNADOES. THAT SAID...SOME CONCERN THAT BEST DYNAMICS ARE
HEADED NORTH...WHICH WILL HAVE TO BE KEPT IN MIND AS THE DAY
DEVELOPS.

TEMPS AND POPS...IT WILL BE WARM AND MUGGY WITH RAIN JUST ABOUT
EVERYWHERE BY TOMORROW MORNING. STAYED CLOSE TO GUIDANCE ON
TEMPS...AT OR ABOVE GUIDANCE ON POPS.

JD/81

ON FRIDAY...GIVEN CURRENT COLD FRONTAL PASSAGE TIMING BY MODELS...
WOULD EXPECT TO HAVE A BIT OF LEFTOVER SHOWERS/STORMS IN THE EAST
AND SOUTH EARLY ON.  ALL RAIN SHOULD EXIT THE FORECAST AREA BY
FRIDAY AFTERNOON...LEAVING DRY CONDITIONS FOR THE REMAINDER OF THE
WEEKEND.

FROM MONDAY THROUGH THE REMAINDER OF NEXT WEEK...FORECAST CONFIDENCE
REMAINS JUST ABOUT AS LOW AS IT CAN GET. 00Z OPERATIONAL GFS
MAINTAINS A FAIRLY PROGRESSIVE LARGE AMPLITUDE TROUGH THAT SWEEPS
THROUGH HERE IN THE MONDAY/TUESDAY TIME FRAME. THE ECMWF INSISTS
THAT A CUTOFF LOW WILL FORM SOMEWHERE IN THE VICINITY OF NEW
MEXICO...AND REMAIN THERE UNTIL IT IS KICKED OUT BY THE NEXT WEST
COAST SHORTWAVE THE END OF NEXT WEEK. THE GEM AND THE NOGAPS LEND
THEIR SUPPORT TO THE WESTERN CUTOFF LOW SOLUTION...AS DO AT LEAST
TWO 00Z GFS ENSEMBLE MEMBERS. SENSIBLE WEATHER IMPACTS ARE HUGE...AS
THE GFS SHOWS HIGHS AROUND 70 DEGREES ON TUESDAY...WHILE THE PATTERN
THE ECMWF DEPICTS SUGGESTS TEMPS AROUND 90 DEGREES NOT TO MENTION
THE DIFFERENCE IN RAIN CHANCES BETWEEN THE TWO SOLUTIONS.

WHAT TO DO...WHAT TO DO?  MY GUT TELLS ME THAT THE CUTOFF SOLUTION
IS THE ONE MORE LIKELY TO HAPPEN...AND IS ONE I HAVE SEEN HAPPEN
MORE OFTEN IN THE PAST.  BUT THE OPERATIONAL GFS CANT BE COMPLETELY
DISCOUNTED EITHER...AS IT SHOWS WHAT WOULD BE ANOTHER SIGNIFICANT
RAIN EVENT FOR THE AREA. ULTIMATELY...I TRENDED THE FORECAST TOWARD
THE CUTOFF SOLUTION...GOING WITH CHANCE POPS (A COMPROMISE BETWEEN
THE LIKELY POPS OF THE GFS AND THE NIL POPS OF THE ECMWF). FOR
HIGHS...I ENDED UP WITH A BLEND OF THE GFS ENSEMBLE MEAN AND THE
HIGHEST ENSEMBLE MEMBER (WHICH BASICALLY SPLIT THE DIFFERENCE
BETWEEN THE TWO PREVIOUSLY MENTIONED EXTREME POSSIBILITIES).

GENERAL FORECAST UNCERTAINTY CARRIES OVER INTO THE MORE SPECIFIC
CONCERN OF SEVERE WEATHER ON MONDAY. OBVIOUSLY...THE SEVERE WEATHER
THREAT HINGES ENTIRELY ON THE EVENTUAL EVOLUTION OF THIS SYSTEM. THE
ECMWF (AND ITS SUPPORTERS) WOULD BASICALLY FAVOR A NON-EVENT. EVEN
THE CURRENT OPERATIONAL GFS SUGGESTS A RATHER MINIMAL SEVERE WEATHER
THREAT...WITH VERY LIMITED INSTABILITIES AND NOT OVERLY IMPRESSIVE
KINEMATIC FIELDS.  HOWEVER...THERE IS STILL THE CHANCE (OR
LIKELIHOOD?) THAT THE VERIFYING SOLUTION WILL BE SOMEWHERE IN
BETWEEN...OR SOMETHING COMPLETELY DIFFERENT. SO WHILE THE THREAT
OF A SEVERE WEATHER EPISODE IS RATHER LOW BASED ON CURRENT MODEL
OUTPUT...IT IS NON-ZERO. MEANING...LATER MODEL RUNS STILL NEED TO
BE WATCHED CLOSELY.

/61/

&&

.AVIATION...18Z DISCUSSION.

RATHER CHAOTIC CONDITIONS EXPECTED AT ALL TAF SITES NEXT 24 HRS.
EXPECT SHRA/TSTMS TO AFFECT MGM/TOI/ANB THIS MORNING...WITH OCNL
TSTMS DEVLPG IN HEAT OF THE DAY THIS AFTN. OUTSIDE OF SHRA/TSTMS...
EXPECT MVFR CIGS AT THE WORST. FOR TCL/BHM/EET...EXPECT SCT
SHRA/TSTMS THROUGH THE DAY. TNGT...EXPCT LN OF TSTMS ALONG AND OUT
AHEAD OF APCHG COLD FNT...BEGINNING TO AFFECT TCL AT ABOUT 03Z...
BHM/EET AT 05Z...ANB AT 06Z...AND MGM/TOI 10Z. SHRA/TSTMS SHOULD
LINGER THRU MOST OF THE REMNDR OF THE NGT. LCLY HVY RNFL...GUSTY
WINDS... SGNFCNTLY REDUCED CIGS/VIS PSBL WITH THIS LINE OF STRMS...
OTHRWS EXPECT MVFR CIGS.  ABRUPT CLEARING AND CHANGE IN WIND
DIRECTION CAN BE EXPECTED WITH THE PASSAGE OF THE FRONT.  WINDS WILL
SHIFT NORTHWESTERLY AT AROUND 8 TO 10 KNOTS.  CB UTILIZED AT MGM TO
SIGNIFY DEVELOPING THUNDERSTORMS IN THE REGION.

12/SIRMON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY NORTH HALF FROM 10AM TO 7 PM TODAY.

&&
Hazardous weather outlook, Oct 18, 1:01 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 PM CDT THU OCT 18 2007

ALZ011>015-017>050-191802-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
101 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH ISOLATED
TORNADOES POSSIBLE...ACROSS CENTRAL ALABAMA THIS AFTERNOON AND
TONIGHT.

THE PRIMARY THREAT FROM 1 PM THROUGH 8 PM WILL MAINLY BE AREAS
ALONG AND WEST OF INTERSTATE 65 IN THE VICINITY OF THE BEST
INSTABILITY.  AS WE MOVE THROUGH THE PEAK HEATING HOURS OF THE
AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP. THIS
INCREASED HEATING WILL RESULT IN THE POTENTIAL FOR SUPERCELL
THUNDERSTORMS...WITH ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL
POSSIBLE.

THE THUNDERSTORM ACTIVITY WILL LIKELY DIMINISH FROM 8 PM TO
MIDNIGHT..THEN INCREASE AFTER MIDNIGHT AS A COLD FRONT MOVES INTO
THE WESTERN SECTIONS.  THERE WILL BE A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH THE POTENTIAL OF ISOLATED TORNADOES ACROSS THE
ENTIRE AREA AFTER MIDNIGHT ALONG AND NEAR THIS COLD FRONT AS IT MOVES
FROM WEST TO EAST ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW LINGERING STRONG STORMS ARE ALSO POSSIBLE FRIDAY MORNING
AS THE COLD FRONT EXITS SOUTHEASTERN PORTIONS OF THE STATE...MOST
LIKELY SOUTHEAST OF INTERSTATE 85 BEFORE 10 AM.  LOCALIZED HEAVY
RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREATS.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
ANOTHER COLD FRONT NEXT MONDAY. THERE IS A GREAT DEAL OF UNCERTAINTY
WITH THE FORECAST OF THIS SYSTEM...AND ADJUSTMENTS TO TIMING AND
MAGNITUDE OF THIS THREAT ARE LIKELY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND PERHAPS NEXT
MONDAY.

KSL

In the hours before

Special weather statement, Oct 18, 12:43 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1243 PM CDT THU OCT 18 2007

ALZ012-181830-
LAMAR-
1243 PM CDT THU OCT 18 2007

...SIGNIFICANT WEATHER ALERT FOR LAMAR COUNTY UNTIL 130 PM CDT...

AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LAMAR COUNTY AIRPORT...OR 6 MILES NORTH OF
VERNON...MOVING NORTHEAST AT 25 MPH.

WINDS UP TO 35 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:25 AM CDTLake Wind AdvisoryBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more15 hr
Oct 18, 1:09 PM CDTTornado WarningBMXLamar36 min
Oct 18, 2:25 PM CDTTornado WarningBMXMarion, Winston39 min
Oct 18, 2:31 PM CDTTornado WarningBMXSumter29 min
Oct 18, 2:58 PM CDTTornado WarningBMXSumter32 min
Oct 18, 3:16 PM CDTTornado WarningBMXGreene, Pickens, Sumter44 min
Oct 18, 3:26 PM CDTTornado WarningBMXGreene, Sumter34 min
Oct 18, 3:58 PM CDTTornado WarningBMXGreene, Pickens32 min
Oct 18, 4:26 PM CDTTornado WarningBMXGreene34 min
Oct 18, 4:50 PM CDTTornado WarningBMXGreene, Tuscaloosa40 min
Oct 18, 5:23 PM CDTTornado WarningBMXTuscaloosa35 min

Nearby

Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.